MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER FIN.21MM/F1 *NOT CE*; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER FIN.21MM/F1 *NOT CE*; FILE, PULP CANAL, ENDODONTIC
Catalog Number A041122110112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a protaper fin.21mm/f1 file broke during use.The broken part cannot be retrieved.Doctor recommended that patient go to hospital to remove broken part, patient voluntarily chose to monitor.Reportedly, two days later patient experienced pain in the root tip area and pain while chewing.Appointment made for extraction of tooth.Further information requested.
 
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.Additional information regarding the patient outcome has been requested and will be submitted as it becomes available.
 
Additional Manufacturer Narrative
Summary: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1732349).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique (motor setting not communicated), overuse (number of uses not communicated), excessive wear, or material issue (no analysis of the broken fragments possible).Additional information received: the broken file in the root canal was not removed at the customer's location.The doctor suggested going to a more advanced hospital to remove the broken file, but the patient's parents did not accept it.Afterwards, the doctor followed up with the patient ,but no answer.It is currently unknown whether the patient's broken file has been removed and whether the teeth have been extracted.This is a follow up report for this additional information.

Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20064611
Report Number8031010-2024-00106
Device Sequence Number12708948
Product Code EKS
UDI-Device IdentifierD716PTGRF1211
UDI-PublicD716PTGRF1211
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA041122110112
Device Lot Number1732349
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date08/22/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown